Hi guys how r u all?
So I saw my GP again today
He gave me some blood tests 2 weeks back because I have been to him cause I was taking bisprolol 2.5mg for more than 2 years and the worst side effect is my hair loss
So he suggested that have all blood work before he change my medication
So he put me to propranolol 40mg a day
When I was reading its leaflet it saying that I can't stop taking this medicine suddenly cause it can cause me dizziness rhythm problem heart attack and even death...
I'm so scared to start this new medication
It saying I have to withdraw it gradually
What does gradually means?
I have a child age 3 I want one more baby and in future I want to stop having beta blockers but is that scary to stop taking them that I may in risk of heart attack and death?
I'm so anxious again
What to do?
Bisprolol and Propranolol are both Beta Blockers. It was very observant of you to have read the leaflet and caught the warning. But they mean don't stop taking Beta Blockers suddenly. You are substituting one Beta Blocker for another, so the warning does not apply. Bisprolol is a selective Beta Blocker designed to have most effects on the heart. Propranolol is non selective, it affects the heart and Beta Receptors elsewhere in the body. Propranolol is sometimes used to calm people as well as for its use for the heart and blood pressure.
Hi thank u for ur reply
My actual concern is that I want to stop having beta blocker at a stage sooner or later cause I want to conceive a baby but while taking beta blocker I can't conceive this is what my GP told me
So when I will stop taking this medicine will I b in risk of heart attack or will i put my life into risk?
It depends on why you're taking a Beta Blocker. If you have a healthy heart and you're taking it to lessen the symptoms of a benign arrhythmia, then of course, under the advice of a doctor, it could be tapered off within weeks. The warning is to prevent people from quitting without tapering. If you have high blood pressure that is controlled by a Beta Blocker, you'd have to be provided with another medication to control the blood pressure.
My doctor changed my prescription to Acebutolol twice a day, and to stop the Atenolol (which I took twice a day as well). The pharmacy had no Acebutolol in stock and had to order it. (Overnight). Both are Beta Blockers. I took an Atenolol this morning, picked-up the Acebutolol this after noon. So I stopped taking the Atenolol this afternoon and started on the Acebutolol. I don't need to taper off the Atenolol because the Acebutolol does the same thing. I am more tired than I was on Atenolol, I expect this to go on for a few days. That would be typical of a change in Medicine.
You can ask your Pharmacist about your concerns, he or she may be able to explain if you should notice any thing as you discontinue one and start another. In the U.S., Pharmacists now have a Pharm D degree, a doctorate in pharmacy. They often know more about prescriptions than doctors since much more of their time was spent on the study of drugs.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.